U.S. doctors online nowAsk doctors free
Roslyn, NY
A 17-year-old male asked:

I just started taking lexapro (escitalopram) 3 months ago and i drink a lot on it. is this bad and do the effects cancel out with lexapro (escitalopram) bc today i feel depressed. ?

2 doctor answers2 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 37 years experience
Whoa!: I might sound a bit like a mother - but that's okay - I am one and you are still a minor. I admit that at 17 I drank a bit and so did my kid, but just a bit - never a lot. It's not good for growing bodies. Worse in combo w/ Lexapro (escitalopram). Worse yet, the combo w/ Vyvance! That's VERY risky for Serotonin Syndrome and that's VERY bad. Talk to Dr before ANY change, but do it soon! Seriously! Take care.
Dr. Heidi Fowler
Psychiatry 26 years experience
Not good: Alcohol is a depressant - so it can worsen your depression. Alcohol & lexapro (escitalopram) can interact with ^ risk for impaired judgment & cognition, as well as ^ dizziness & drowsiness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 26, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.